Alert archive / Oklahoma / Tornado Warnings in 2009

Tornado Warning 41, NWS Norman, OK

October 29, 2009Hughes County, Oklahoma

NWS Norman, OK issued this tornado warning at Oct 29, 2009, 10:37 AM CDT for Hughes County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 29, 2009, 10:37 AM CDT (15:37 UTC)
Expired
Oct 29, 2009, 11:15 AM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Hughes County, OK

The radar

The Norman radar (KTLX), 87 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 29, 6:43 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1863 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
4.6
Supercell composite
19.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 291537
TOROUN
OKC063-291615-
/O.NEW.KOUN.TO.W.0041.091029T1537Z-091029T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1037 AM CDT THU OCT 29 2009

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN HUGHES COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 1115 AM CDT

* AT 1037 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  ATWOOD...MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE ATWOOD...HOLDENVILLE...HORNTOWN...
  SPAULDING...WETUMKA AND YEAGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

&&

LAT...LON 3493 9633 3494 9649 3512 9646 3512 9644
      3521 9645 3529 9643 3531 9640 3530 9610
      3529 9610
TIME...MOT...LOC 1537Z 207DEG 57KT 3500 9644

$$
4 follow-up statements
000 
WWUS54 KOUN 291543
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1043 AM CDT THU OCT 29 2009

OKC063-291615-
/O.CON.KOUN.TO.W.0041.000000T0000Z-091029T1615Z/
HUGHES OK-
1043 AM CDT THU OCT 29 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NORTHWESTERN HUGHES COUNTY...

AT 1042 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF 
HOLDENVILLE OR 1 MILE NORTH OF SPAULDING...MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE ATWOOD...HOLDENVILLE...HORNTOWN...
  SPAULDING...WETUMKA AND YEAGER.

LAT...LON 3493 9633 3494 9649 3512 9646 3512 9644
      3521 9645 3529 9643 3531 9640 3530 9610
      3529 9610
TIME...MOT...LOC 1542Z 207DEG 57KT 3503 9641

$$
000 
WWUS54 KOUN 291555
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1055 AM CDT THU OCT 29 2009

OKC063-291615-
/O.CON.KOUN.TO.W.0041.000000T0000Z-091029T1615Z/
HUGHES OK-
1055 AM CDT THU OCT 29 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR NORTHERN
HUGHES COUNTY...

AT 1055 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR YEAGER...MOVING
NORTHEAST AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE HOLDENVILLE...HORNTOWN...WETUMKA
  AND YEAGER.

LAT...LON 3507 9624 3508 9640 3510 9641 3511 9639
      3521 9640 3527 9641 3529 9639 3530 9610
      3529 9610
TIME...MOT...LOC 1555Z 207DEG 57KT 3517 9632

$$
000 
WWUS54 KOUN 291603
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1103 AM CDT THU OCT 29 2009

OKC063-291615-
/O.CON.KOUN.TO.W.0041.000000T0000Z-091029T1615Z/
HUGHES OK-
1103 AM CDT THU OCT 29 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR NORTHERN
HUGHES COUNTY...

AT 1103 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES WEST OF 
WETUMKA...MOVING NORTH AT 60 MPH.  THIS STORM WILL MOVE QUICKLY
INTO OKFUSKEE COUNTY OVER THE NEXT 10 MINUTES.

* LOCATIONS IN THE WARNING INCLUDE WETUMKA.

LAT...LON 3514 9621 3515 9632 3516 9634 3518 9636
      3521 9638 3529 9639 3530 9610 3529 9610
TIME...MOT...LOC 1603Z 201DEG 53KT 3528 9629

$$
000 
WWUS54 KOUN 291614
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1114 AM CDT THU OCT 29 2009

OKC063-291622-
/O.EXP.KOUN.TO.W.0041.000000T0000Z-091029T1615Z/
HUGHES OK-
1114 AM CDT THU OCT 29 2009

...THE TORNADO WARNING FOR NORTHERN HUGHES COUNTY WILL EXPIRE AT 1115
AM CDT...

THE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAS MOVED NORTH OF
HUGHES COUNTY.  HOWEVER...STRONG TO SEVERE THUNDERSTORMS WILL IMPACT 
PARTS OF HUGHES COUNTY OVER THE NEXT 20 TO 30 MINUTES.

LAT...LON 3514 9621 3515 9632 3516 9634 3518 9636
      3521 9638 3529 9639 3530 9610 3529 9610
TIME...MOT...LOC 1612Z 201DEG 53KT 3540 9623

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 29, 10:09 AM CDT, 28 minutes earlier.

Area forecast discussion, Oct 29, 10:09 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1009 AM CDT THU OCT 29 2009

.DISCUSSION...
THE LINE OF STORMS THAT HAS CROSSED MOST OF OUR FORECAST AREA NOW
LIES FROM NEAR HOLDENVILLE TO MADILL... AND CONTINUES TO MOVE
EAST... ALTHOUGH AT A SOMEWHAT DIMINISHED SPEED. THE SURFACE COLD
FRONT IS LOCATED NEAR THE LINE OF STORMS. ALOFT... THE LARGE WAVE
THAT IS SUPPORTING ALL THIS ACTION IS CENTERED NEAR THE BORDER
BETWEEN COLORADO AND NEW MEXICO. IT IS FORECAST TO MOVE EAST TODAY
AND TONIGHT... AND WILL LIKELY SUPPORT CONTINUED CONVECTION
THROUGH TONIGHT... MAINLY IN THE FORM OF RAIN SHOWERS AFTER THIS
AFTERNOON.

THE EXISTING FORECAST IS GENERALLY IN GOOD SHAPE... BUT WE HAVE
MADE SOME MODIFICATIONS TO RAIN CHANCES AND WEATHER TYPES TO
ACCOUNT FOR THE CURRENT EXPECTATIONS AND TRENDS.

&&

.PREV DISCUSSION... /ISSUED 328 AM CDT THU OCT 29 2009/

DISCUSSION...
LARGE STORM SYSTEM WILL MAKE ITS WAY SLOWLY EAST AND NORTHEAST
ACROSS THE SOUTHERN PLAINS TODAY INTO TONIGHT. LATEST RUNS HAVE
SLOWED THINGS DOWN A BIT. THIS IS MAINLY DUE TO THE MODELS WANTING TO
CLOSE THE UPPER LOW OFF QUICKER AND EJECT THE INITIAL PIECE OF
ENERGY TO THE NORTH MORE SLOWLY WITH A FURTHER WEST STARTING POINT.
WILL THEREFORE KEEP POPS BACK FURTHER WEST AND LINGER THEM ACROSS
THE NORTH THROUGH TONIGHT.

SECONDARY LOBE OF ENERGY IS STILL FORECAST TO MOVE OUT OF THE BIG
BEND AREA AND SLIDE EAST AND NORTHEAST ON FRIDAY. THIS COULD PROVIDE
ENOUGH LIFT FOR A FEW SHOWERS ACROSS PARTS OF SOUTHERN AND
SOUTHEASTERN OK ON FRI.

THIS MOVES BY AND WE GET INTO NORTHWEST FLOW PATTERN WHICH GRADUALLY
TRANSLATES EAST AS UPPER RIDGE BUILDS EAST OUT INTO THE PLAINS BY
THE MIDDLE OF NEXT WEEK. THIS SHOULD PROVIDE A MORE TRANQUIL
WEATHER PATTERN FOR OKLAHOMA AND WESTERN NORTH TEXAS WITH NEAR
SEASONAL TEMPERATURES THROUGH THE REMAINDER OF THE FORECAST AND
PERHAPS BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  41  59  41 / 100  20  20  10
HOBART OK         59  41  62  41 /  40  10  10   0
WICHITA FALLS TX  68  45  65  41 /  70  10  20   0
GAGE OK           51  36  58  35 /  50  20   0   0
PONCA CITY OK     65  45  55  42 / 100  40  10  10
DURANT OK         77  48  65  44 / 100  30  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/06
Hazardous weather outlook, Oct 28, 8:10 PM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT WED OCT 28 2009

OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
810 PM CDT WED OCT 28 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT OVER ALL OF
WESTERN NORTH TEXAS AND PORTIONS OF OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF WESTERN NORTH TEXAS AND PORTIONS
OF OKLAHOMA WEST OF A LINE EXTENDING FROM MEDFORD...TO THE OKLAHOMA
CITY METRO...TO MADILL.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 10 PM
THROUGH THE OVERNIGHT HOURS.

IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH WILL BE THE PRIMARY CONCERN. HAIL TO
THE SIZE OF HALF-DOLLARS WILL ALSO BE POSSIBLE WITH THE STRONGER
STORMS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS EVENING AND
OVERNIGHT.

DISCUSSION...
THUNDERSTORMS DEVELOPED OVER THE TEXAS PANHANDLE THIS EVENING IN
ADVANCE OF A STRONG STORM SYSTEM MOVING OUT OF THE ROCKIES. THESE
STORMS ARE EXPECTED TO MOVE INTO WESTERN PARTS OF OKLAHOMA AND NORTH
TEXAS LATER THIS EVENING. ALTHOUGH INSTABILITY IS EXPECTED TO BE LOW
WHEN THIS STORM SYSTEM PUSHES INTO THE REGION...VERY STRONG WIND
SHEAR AND UPWARD FORCING FROM THE STORM WILL LIKELY ALLOW SOME
STORMS TO REACH SEVERE LEVELS. SEVERE STORMS WILL BE POSSIBLE ALONG
AND AHEAD OF A COLD FRONT FROM LATE EVENING THROUGH THE OVERNIGHT
HOURS. THE FRONT IS FORECAST TO APPROACH FAR WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS LATE THIS EVENING...THEN PROGRESS EASTWARD
OVERNIGHT...REACHING THE I-35 CORRIDOR AROUND MID-MORNING THURSDAY.
ALTHOUGH THE GREATEST SEVERE WEATHER RISK WILL BE ASSOCIATED WITH A
SQUALL-LINE ALONG THE COLD FRONT...ANY DISCRETE THUNDERSTORMS AHEAD
OF THE LINE WILL ALSO HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY OCT 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70  PERCENT

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS...SOME STRONG AND POSSIBLY SEVERE...ARE EXPECTED TO BE
ONGOING THURSDAY MORNING ACROSS CENTRAL PORTIONS OF OKLAHOMA.
THUNDERSTORM ACTIVITY IS EXPECTED TO SHIFT EASTWARD DURING THE DAY
THURSDAY...EXITING THE NWS NORMAN COUNTY WARNING AREA BY LATE
AFTERNOON.

OTHER HAZARDOUS WEATHER...
A FROST OR LIGHT FREEZE IS POSSIBLE FRIDAY AND SATURDAY MORNINGS
ACROSS WESTERN AND NORTHERN PORTIONS OF OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY.

In the hours before

Special weather statement, Oct 29, 6:18 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
618 AM CDT THU OCT 29 2009

OKZ008-013-019-020-025>030-039-040-045-046-TXZ090-291145-
LINCOLN OK-LOGAN OK-NOBLE OK-KAY OK-OKLAHOMA OK-POTTAWATOMIE OK-
PAYNE OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-JEFFERSON OK-GARVIN OK-
CARTER OK-STEPHENS OK-CLAY TX-
618 AM CDT THU OCT 29 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...CLAY...CLEVELAND...
GARVIN...GRADY...JEFFERSON...KAY...LINCOLN...LOGAN...MCCLAIN...
NOBLE...OKLAHOMA...PAYNE...POTTAWATOMIE AND STEPHENS COUNTIES.

AT 618 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PONCA
CITY... TO STILLWATER... TO GUTHRIE AND THE OKLAHOMA CITY METRO
SOUTH TO LINDSEY... TO DUNCAN... TO SUGDEN...MOVING NORTHEAST AT 40
MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3675 9682 3675 9689 3669 9694 3669 9706
      3660 9704 3661 9691 3658 9688 3651 9703
      3635 9702 3634 9692 3626 9689 3592 9694
      3511 9719 3400 9774 3408 9815 3475 9793
      3555 9758 3606 9744 3690 9741 3696 9679

30
Local storm report, Oct 29, 6:57 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
657 AM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     TSTM WND DMG     4 W LOCO                34.33N 97.75W
10/29/2009                   STEPHENS           OK   AMATEUR RADIO

            8 INCH DIAMETER TREE DOWNED

&&

JPIKE
Special weather statement, Oct 29, 7:04 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
704 AM CDT THU OCT 29 2009

OKZ019-020-025-026-028>030-040-291230-
LINCOLN OK-LOGAN OK-OKLAHOMA OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND
OK-MCCLAIN OK-GARVIN OK-
704 AM CDT THU OCT 29 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GARVIN...
LINCOLN...LOGAN...MCCLAIN...OKLAHOMA...PAYNE AND POTTAWATOMIE
COUNTIES.

AT 703 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR
STILLWATER SOUTH TO MCLOUD... TO PURCELL... TO WAYNE AND ELMORE
CITY...MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3467 9710 3455 9756 3607 9719 3603 9667

30
Special weather statement, Oct 29, 7:43 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
743 AM CDT THU OCT 29 2009

OKZ020-026-028-030-031-040>042-045-046-050-291315-
LOVE OK-LINCOLN OK-POTTAWATOMIE OK-SEMINOLE OK-PAYNE OK-MCCLAIN OK-
JEFFERSON OK-MURRAY OK-GARVIN OK-PONTOTOC OK-CARTER OK-
743 AM CDT THU OCT 29 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN...
JEFFERSON...LINCOLN...LOVE...MCCLAIN...MURRAY...PAYNE...PONTOTOC...
POTTAWATOMIE AND SEMINOLE COUNTIES.

AT 742 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
NEAR YALE SOUTH TO CUSHING... TO CHANDLER... TO SHAWNEE... TO
BYARS... TO TURNER FALLS.. TO NEAR ARDMORE...MOVING NORTHEAST AT 50
MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3397 9760 3398 9765 3452 9741 3494 9717
      3494 9714 3616 9704 3616 9661 3541 9661
      3541 9656 3544 9655 3538 9655 3394 9717
      3391 9760

30
Special weather statement, Oct 29, 8:35 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
835 AM CDT THU OCT 29 2009

OKZ031-032-041-042-047-291400-
SEMINOLE OK-HUGHES OK-MURRAY OK-JOHNSTON OK-PONTOTOC OK-
835 AM CDT THU OCT 29 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...JOHNSTON...
MURRAY...PONTOTOC AND SEMINOLE COUNTIES.

AT 834 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEAR STROUD TO SEMINOLE TO 7 MILES WEST OF ADA AND SULPHUR.
THE STORM WERE MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3473 9645 3439 9692 3544 9652 3546 9647
      3546 9643 3530 9643 3530 9624
Special weather statement, Oct 29, 9:08 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
908 AM CDT THU OCT 29 2009

OKZ031-032-041-042-047-291430-
SEMINOLE OK-HUGHES OK-MURRAY OK-JOHNSTON OK-PONTOTOC OK-
908 AM CDT THU OCT 29 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...JOHNSTON...
MURRAY...PONTOTOC AND SEMINOLE COUNTIES.

AT 907 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9
MILES NORTHEAST OF CROMWELL TO WEWOKA TO ADA AND SULPHUR.  THE
STORMS WERE MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3479 9632 3477 9636 3478 9640 3474 9640
      3440 9691 3539 9644 3538 9643 3530 9643
      3530 9618 3529 9617

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 6:29 AM CDTSevere Thunderstorm WarningOUNNoble, Payne31 min
Oct 29, 6:40 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Murray, Stephens50 min
Oct 29, 10:34 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole41 min
Oct 29, 10:53 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc37 min
Oct 29, 11:28 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes62 min
Oct 29, 2:48 PM CDTRiver Flood WarningOUNBlaine, Caddo, Canadian, Custer5 hr
Oct 29, 2:48 PM CDTRiver Flood WarningOUNPottawatomie, Seminole5 hr

Nearby

Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.